Skip to main content Accessibility help
×
×
Home

A case of sensorineural deafness following ingestion of sildenafil

  • B Mukherjee (a1) and T Shivakumar (a1)
Abstract

We report a case of bilateral profound unremitting sensorineural hearing loss, in a 44-year-old male patient occurring after ingestion of sildenafil citrate 50 mg/day for 15 days. Audiological evaluation documented the findings. Sildenafil is an effective oral treatment for erectile dysfunction syndrome. It is being used and abused by many people as availability is easy and it can even be bought over the internet. Many patients are unaware of the harmful effects of sildenafil and take the drug without medical supervision. We could not find any previously reported cases of sildenafil induced hearing loss and to the best of our knowledge, this is the first case report of sildenafil induced sensorineural hearing loss in the world literature.

Copyright
Corresponding author
Address for correspondence: Bakul Mukherjee, 93 South Park Apartments, Kalkaji, New Delhi-110019, India. E-mail: bakul1971smo@yahoo.com
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Laryngology & Otology
  • ISSN: 0022-2151
  • EISSN: 1748-5460
  • URL: /core/journals/journal-of-laryngology-and-otology
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Keywords

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed